MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 6L

ENCORE MEDICAL L.P. EMPOWR KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 6L
Model Number 353-01-106
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening.The previous surgery and the surgery detailed in this event occurred 8 months and 3 weeks apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a ncmr#40259 associated with the main part #353-01-106, djo empowr kneetm, press fit bp, 6l, which documents nonconformance due several empowr porous knee baseplate work orders require a bom change to reflect the new pkg bom - knee29.All the parts were accepted after justification that each individual work order will have the pick list edited and have a copy of this ncmr added.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - the tibial component had loosen due to lack of ingrowth.

Brand Name
EMPOWR KNEE
Common Device Name
DJO EMPOWR KNEETM, PRESS FIT BP, 6L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9355828
Report Number1644408-2019-01150
Device Sequence Number14178979
Product Code MBH
UDI-Device Identifier00190446230045
UDI-Public(01)00190446230045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number353-01-106
Device Catalogue Number353-01-106
Device Lot Number191W1008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR